USMLE Forums banner
1 - 6 of 6 Posts

·
Registered
Joined
·
333 Posts
Discussion Starter · #1 ·
A psychiatrist prescribed a SSRI to a 45-year-old patient for his depression. Four weeks later, the patient came to the clinic complaining of diarrhea for the past 7 days and asked the doctor to change his medication, because he believed that this SSRI could be the most likely SSRI to cause GI disturbances, as he searched in the web sites. What is the most likely medication that this patient is taking?

A) Paroxetine
B) Serteraline
C) Fluoxetine
D) Citalopram
E) Fluvoxamine
 

·
Registered
Joined
·
194 Posts
http://www.emedexpert.com/compare/ssris.shtml
taken from this website.

Diarrhea

Sertraline and fluoxetine are more frequently associated with diarrhea due to their greater specificity for serotonin receptors, while paroxetine has a lower incidence because of its antimuscarinic effects. Recently, sertraline has been shown to cause statistically significantly more diarrhea than other SSRIs.
 
1 - 6 of 6 Posts
Top